County sees increase in overdose deaths

 

Last updated 1/16/2024 at 10:42am



Deschutes County Health Services has identified a recent increase in overdose fatalities, and is urging those who use substances and their families and friends to take additional precautions.

Four overdose fatalities within a six-day period appear to be linked to the use of fentanyl and in combination with other substances.

Recognizing and responding to an overdose can save a life.

Here are some signs and symptoms:

• Small, constricted “pinpoint pupils.”

• Falling asleep or losing consciousness.

• Slow, weak, or no breathing.

• Choking or gurgling sounds.

• Limp body.

• Cold and/or clammy skin.

• Discolored skin, especially in lips and nails.

Naloxone is a life-saving medication that can reverse an overdose from opioids —including heroin, fentanyl, and prescription opioid medications — when given in time.

If you need Naloxone, visit participating pharmacies or your local syringe exchange program http://www.deschutes.org/harmreduction.

The Deschutes County Harm Reduction Program recommends the following steps and strategies for community members:

• Assume any substance purchased on the street may contain unknown substances.

• Make sure everyone in the area can access Naloxone (aka Narcan) and knows how to administer it.

• Naloxone is safe. Even if naloxone is given to someone who is not experiencing an overdose, it will not harm them.

 

Reader Comments(0)

 
 

Our Family of Publications Includes:

Https://www.nuggetnews.com/home/cms Data/dfault/images/masthead 260x100
Sisters Oregon Guide
Spirit Of Central Oregon
Spirit Youtube
Nugget Youtube

Powered by ROAR Online Publication Software from Lions Light Corporation
© Copyright 2024

Rendered 02/28/2024 00:01